Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » Help!

 - UBBFriend: Email this page to someone!    
Author Topic: Help!
KGirl24
Neophyte
Member # 103690

Icon 1 posted      Profile for KGirl24     Send New Private Message       Edit/Delete Post   Reply With Quote 
I was going to have sex with my boyfriend tomorrow. I'm on combination birth control pills. I had loose stools in the morning for about a week (starting a few days ago). I take my birth control at 10PM every night and would have the loose stools around 6 or 7 in the morning. Is it still safe to have sex or did the stools somehow affect the absorption of birth control.
Posts: 2 | From: USA | Registered: Feb 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi KGirl24 and welcome to Scarleteen,

Your pill would already have run its way through your digestive system and done its thing by morning, so there's nothing to be concerned about here.

In general, when we're talking about stomach upset of any kind and whether it can negatively affect the birth control pill we're talking about either vomiting shortly after taking the pill, which means it's likely that the pill was vomited up, or diarrhea, which by definition is repeated bouts of loose stools over several hours or days.

Again, what you're describing doesn't fit either of these scenarios. One bout of loose stools per day is not defined as diarrhea.

Many people feel more secure backing up with condoms; plus condoms are the only form of birth control which also offer protection against STI (sexually transmitted infection) transmission. If you and your boyfriend haven't been tested recently, using condoms for intercourse and other genitally-focussed sexual activities is sound.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
KGirl24
Neophyte
Member # 103690

Icon 1 posted      Profile for KGirl24     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ok, thanks!! To be more clear though, I did kind of have diarrhea/loose stools. It would occur a few times in the morning (and this went on for about a week). I guess my main question is even if I did have diarrhea, would it affect my protection if it occurred 8 hours after I took my pill?
Posts: 2 | From: USA | Registered: Feb 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
No, it's unlikely that it would affect anything. By that point the pill has had a chance to get absorbed the way it needs to.

As I said above, if you're feeling unsure, using condoms is always an option, especially as going into sexual activity feeling fearful about anything isn't terribly fun.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen